Taking ibuprofen and other NSAIDS

Megrose489
Megrose489 Member Posts: 745
I'll be seeing my GP at the end of the week for the result of an x-ray on my foot. It's become painful to walk and I believe it may be osteoarthritis - I've got it in other joints. I also think I may have a spur at the top of my foot. My GP prescribed ibuprofen initially, which I took with Lansoprazole, as I've had stomach pains when I've taken ibuprofen in the past. The prescription was for a month, but, after 10 days I noticed my motions were very dark, almost black. This alarmed me somewhat and so I stopped taking them, going back to my usual painkillers - paracetamol. My motions have now returned to normal. My question is, when I see my GP on Friday, does this mean that it wouldn't be a good idea for me to have any NSAIDS at all? Or are there other NSAIDS which it would be safe for me to take?

Comments

  • helpline_team
    helpline_team Posts: 2,340
    edited 30. Nov -1, 00:00
    Dear Megrose,

    Thank you for your post to Helplines. This is one of those occasions where only medical advice will be helpful. If there is any suspicion that you may have had a stomach bleed then the GP may well want that checked out before making any decisions about further medication.

    In the mean time it may be worth asking the GP whether you might be able to get some of the chilli cream Capsaicin to apply topically (ie rub on) it's a prescription only and is well evaluated.

    Would you like some of our self management information?
    http://www.arthritiscare.org.uk/LivingwithArthritis/Self-management

    http://www.arthritiscare.org.uk/PublicationsandResources/Listedbytype/Booklets

    If you'd like some informal support you are very welcome to ring us on our freephone. 0808 800 4050

    I hope that is helpful

    Guy